Hail, Kingsbury
- When
- June 21, 1:30 AM CST
- Where
- Kingsbury County, 3 mi NW of Badger
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.517, -97.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 20, 7:40 PM CST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 PM CDT THU JUN 20 2002 EARLIER FCST LOOKS GOOD AND ONLY DID SOME ADJMNT FOR ON GOING SCTD SHWRS AND TSTMS. LOOKS LIKE THE MAIN THREAT WILL BE LATER TNGT AS WAVE FROM OUT W MOVS IN AFT MDNGT AND LOW LVL SRLY JET INCRS. BEST AREA OF TSTMS WILL BE TO N OF WRM FNT THAT WILL BE MOVG N FM NTRL NE AND CNTRL IA TNGT AND INTO SRN SD AND SRN MN FRI MRNG. TSTMS SHLD CONT INTO FRI MRNG AND WILL HAVE TO WATCH FOR HVY RAINFALLS. .FSD...NONE WB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
933 PM CDT THU JUN 20 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 5 SE LE MARS IA .75 INCH HAIL
06/20/02 PLYMOUTH REPORTED BY STORM
SPOTTER.
0915 PM 5 N SMITHLAND IA TORNADO
06/20/02 WOODBURY REPORTED BY OFF-DUTY
NWS EMPLOYEE.IAZ031-032-NEZ013-014-210330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1000 PM CDT THU JUN 20 2002 ...TORNADO WATCH WATCH NUMBER 540 HAS EXPIRED... THE THREAT OF SEVERE WEATHER HAS DIMINISHED FOR NOW...THEREFORE TORNADO WATCH NUMBER 540 FOR PARTS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA HAS BEEN ALLOWED TO EXPIRE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 PM CDT THU JUN 20 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0937 PM CLIMBING HILL IA FLOOD
06/20/02 WOODBURY SEVERAL ROADS UNDER
WATER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0950 PM CLIMBING HILL IA FLOOD
06/20/02 WOODBURY REPORTED BY STORM
SPOTTER. SEVERAL
FIELDS UNDER WATER.The Sioux Falls radar (KFSD), 111 km away, was scanning. The volume nearest the first event began at 07:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2002Every state in 2002This day in weather historyWarnings in South Dakota, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5305933.